It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board

Would antibiotics contribute towards low or high stomach acid ?.


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 03-04-2012, 04:37 AM   #1
IWILLGETBETTER
Member
(male)
 
Join Date: Aug 2011
Location: manchester
Posts: 63
IWILLGETBETTER HB User
Would antibiotics contribute towards low or high stomach acid ?.

I'm almost certain that antibiotics started off my reflux which has made me stop eating carbs altogether and that's made me loose way to much weight.
I keep reading that antibiotics cause acid reflux but my question that I can't seem to find the answer to anywhere is would they cause high or low stomach acid as both seem to result in reflux but both require different forms of treatment.
At the moment I seem to have more low stomach acid symptoms but because I have erosion of the esophagus and stomach lining my doctor doesn't think that's possible. I still need to pick up some baking soda to do the mini home test.
Any help or advice would be much appreciated.

 
Sponsors Lightbulb
   
Old 03-04-2012, 10:26 AM   #2
janewhite1
Senior Veteran
(female)
 
Join Date: Oct 2007
Location: NJ, USA
Posts: 9,367
Blog Entries: 32
janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
Re: Would antibiotics contribute towards low or high stomach acid ?.

I think it more likely that antibiotics would disrupt the normal movements of the GI tract. That's my problem: My acid levels are actually normal, it's just that my LES was weak and the involuntary muscle contractions that move food through the stomach and intestines are too slow. My gastroenterologist works with motility disorders a lot, and he was able to diagnose me in part by listening to my stomach through a stethoscope!

If antibiotics made things worse, try:

- A probiotic
- A motility aid such as Reglan or Domperidone
- A low-fiber low-fat bland diet.

 
Old 03-04-2012, 08:11 PM   #3
IWILLGETBETTER
Member
(male)
 
Join Date: Aug 2011
Location: manchester
Posts: 63
IWILLGETBETTER HB User
Re: Would antibiotics contribute towards low or high stomach acid ?.

I take bio acidophilus at the moment which is 20 Billion probiotic daily. They help my symptoms more than anything else. I'm thinking low stomach acid because I have many of the common symptoms. Everything all started at the same time around two years back. I was on antibiotics for 2 years straight for a prostate condition and recently started another course like an idiot for my skin. I'll have to look into motility aid but as for a low fat , low fiber diet sadly it's not something I can afford to try since I'm underweight and have always had constipation problems. My symptoms that lead me to think of low stomach acid are.

* B12 and B9 absorption problems.

* Acne ( which appeared the same time as my other symptoms and a dermatologist told me didn't look hormonal )

* Ridiculous Belching I can't control without feeling like I'm having a heart attack always immediately after meals.

* Multiple food allergies ( which all appeared the same time as reflux )

* Suspected Candida

* Undigested food in stools

* Constipation ( although as mentioned this has always been a problem )

* Heartburn


It's definitely not an easy thing to crack but I'm determined to get to the bottom of my problems. I read something along the lines of " if there's something you can't go a day without thinking about never let it go " yesterday and I found that quote quite fitting to a lot of peoples situations on here in trying to figure out their personal problems. Thank you for the reply and help , it's much appreciated.

 
Old 03-06-2012, 06:50 AM   #4
IWILLGETBETTER
Member
(male)
 
Join Date: Aug 2011
Location: manchester
Posts: 63
IWILLGETBETTER HB User
Re: Would antibiotics contribute towards low or high stomach acid ?.

Well , I think my stomach acid is definitely high.
I took a Beatine at around 6pm yesterday after a meal and all night I felt really ill. I had that much saliva coming from my mouth it was like foam. I felt horrible but I'm glad I took the tablet since now I know what the problem was.

The frustrating thing is now I'm not keen on the idea of taking things like omeprazole since I'm b12 deficient already. It would have been a lot easier if I would have had low stomach acid lol !.

I think I'm still suffering from Candida so now I'll have to tackle both of these problems.

 
Closed Thread




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:23 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!